MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228504
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The initial reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in chile that during an anterior cruciate ligament reconstruction procedure on an unknown date, it was observed that the vapr premiere50 electrode w/hand controls, 3.0mm, 50° suction w/integrated handpiece device was deficient in coagulation.Another like device was used to complete the procedure with a delay of 15 minutes.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available forthe initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary the device was received and evaluated.Visual inspection revealed signs of activation, cable and connector showed no damage including the pins.Functional test was performed with the footpedal and buttons, a warning signal appeared during ablation and coagulate modes.Therefore, the device was sent to the supplier for further evaluation.The vapr p50 w/ hand controls was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection of the device was performed, as a result, the device has been returned in its original packaging, the active tip of the electrode shows a small amount of activation, the electrode shaft, handle, cable and plug do not show any signs of damage or use.The device that was returned passed all electrical and functional tests with no issues observed.The warning signal indicated by the mitek investigation could also not be substantiated in the device returned.No fault found.A dhr review has been performed for lot u2205100; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings no containment action related to the individual complaint is required.We have been unable to confirm the customer reported issue that the device fails during the entire surgery (deficient coagulation).Testing at olympus shows the returned device was immediately recognized when connected to a generator and found to pass both electrical and functional testing, activation remained consistent and as expected.The complaint device was found to meet the manufacturers specification; therefore no further investigation is possible regarding the returned complaint device.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
VAPR PREMIERE50 ELECTRODE W/HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16420734
Report Number1221934-2023-00863
Device Sequence Number6433026
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number228504
Device Catalogue Number228504
Device Lot NumberU2205100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/08/2023
04/12/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/09/2023
04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown